Polymer Mechanics

, Volume 11, Issue 5, pp 699–703 | Cite as

Optimization of compressed cylindrical shells with elastic properties that vary along the length

  • I. S. Adamovich
  • R. B. Rikards
Article
  • 18 Downloads

Abstract

An axially compressed orthotropic cylindrical shell, with modulus of elasticity that varies discretely or continuously along the length, is considered. The axisymmetric case is investigated. The optimal (in terms of weight) modulus of elasticity distribution is found, in the case of nonlinear mathematical programming, and then used to solve the optimal control problem.

Keywords

Control Problem Elastic Property Optimal Control Problem Mathematical Programming Cylindrical Shell 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature cited

  1. 1.
    I. S. Petrova and R. B. Rikards, "Optimization of a member with a variable modulus of elasticity," Mekh. Polim., No. 2, 277–284 (1974).Google Scholar
  2. 2.
    L. S. Pontryagin, V. G. Boltyanskii, O. V. Gamkrelidze, and E. V. Mishchenko, Mathematical Theory of Optimal Processes [in Russian], Moscow (1969).Google Scholar

Copyright information

© Plenum Publishing Corporation 1976

Authors and Affiliations

  • I. S. Adamovich
  • R. B. Rikards

There are no affiliations available

Personalised recommendations